Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
  Breaking News: FDA Approves Triumeq, New Once-Daily Combination Pill

Does Having Diarrhea Mean I Have Hiv

Here's a taste of what TheBody.com has to offer on this topic:
Get the Facts
The Well Project

Diarrhea and HIV/AIDS

Table of Contents Diarrhea and HIV How Does Diarrhea Affect the Body? Treating Your Diarrhea Taking Care of Yourself Diarrhea and HIV Diarrhea is one of the most common problems for people living with HIV(HIV+). It can affect as many as 80 percent of HIV+ people. While diarrheacaused by advanced HIV disease has decreased, many HIV+ people have diarrheafrom their HIV drugs. Diarrhea occurs when you have bowel movements more...
Ask the Experts

Is diarrhea from HIV med inevitable?

I was reading down the list of side effects for hiv drugs and everyone begins with diarrhea!! does this mean you are pretty much destined to get diarrhea when taking these meds?? what % of people do not get side effects versus those who do??...
Gerald Pierone, M.D.

Response from Gerald Pierone, M.D.

AIDS Research and Treatment Center of the Treasure Coast
It depends on the medication and protease inhibitors are more likely to produce diarrhea. However, the majority of people on HIV meds do not get diarrhea from therapy.... Read more »

High VL & Diarrhea

Hello Dr., I was recently diagnosed (July 07) as HIV positive. I have been feeling flu like symptoms for the last 2 months and have lost about 20 lbs. I normally weigh about 175 but I'm down to 155 and look skinny. Anyway, my main question...
Mark Holodniy, M.D., F.A.C.P., C.I.C.

Response from Mark Holodniy, M.D., F.A.C.P., C.I.C.

Stanford University, School of Medicine
Your CD4 count is in the low-moderate range. That means you have AIDS by definition because your CD4 count is < 200. This puts people at greater risk for developing additional opportunistic infections, that could be contributing to your GI... Read more »

Help with diarrhea

For the past year I have been having uncontrollable diarrhea, I mean water, not loose stools, but water. The only thing I can take to help control this is imodium. I drink the stuff like it is water. I was diagnosed as HIV in 1996, vl-7000 cd4-75, I...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
Effective control of both the MAC and HIV is recommended for baseline care. Severe diarrhea can vaariably be helped by anti diarreal drugs such as Immodium but sometimes stronger meds such as diphenoxylate/atropine (Lomotil), paregoric (tincture... Read more »

Can Diarrhea/Weight Loss/Abdom.Pain be Presenting Symptoms?

In the last few months I have been experiencing nausea, fatigue, occasional diarrhea (about once every 2 weeks), weight loss (15 lbs in 5 months), abdominal pain, muscle pains, and a strange sensation in my throat. I have been to numerous doctors...
Alvan Fisher, M.D.

Response from Alvan Fisher, M.D.

Brown University School of Medicine
Yes these symptoms could be presenting symptoms of HIV/AIDS BUT these symptoms are NONSPECIFIC, meaning that they could relate to lots of other problems. By this time you should have some indication from your tests if there is an immunological... Read more »
Connect With Others

Symptom: Diarrhea

Posted by Anonymous, 2 Replies
Hello all. I am currently in limbo between having a high-risk exposure and my window period of 3-months. I have some questions. I have not been experiencing any of the known symptoms besides diarrhea. Can anyone here explain to me exactly the... Read more »

diarrhea in hiv

Posted by anonymous123, 3 Replies
can diarrhea be the only symptom for hiv or do u have to have multiple symptoms? Read more »

Diarrhea/HIV

Posted by Anonymous, 1 Reply
I live in Los Angeles and has HIV since 1982, I've had diarrhea for three weeks and got on a vitamin supplement with herbs, probiotics,colon cleanser, vitamins, minerals, anti-oxidents and enzymes. My diarrhea went away in one and a half days and I... Read more »

Diarrhea

Posted by Anonymous, 2 Replies
Hey there everyone. FIrst of all i wanted to say I appreciate what everyone does in this forum, supporting each other and giving confort. I hope it will remain this way for ever since it brings ALOT of relief to people who worry about HIV, including... Read more »